Jump to content

Hands/fingers Turning Blue, Except Tip Of One Finger!


rmlyonsfamily
 Share

Recommended Posts

Kayleigh is recovering well from her collapsed lung on November 29th. She went back to school last week, and so far so good.

BUT...

Her hands and fingers have been turning blue more often than they used to. I mean the ENTIRE hand and all the fingers.... EXCEPT the tip of her ring finger (from the last crease on up) on the left hand, and it's pure white! Very strange to see. Anyone else see anything like this?

Link to comment
Share on other sites

Actually in Kahleigh's case it could be worrisome... It is indicating very severe vasocontriction and hypovolemia. I have the same problem, but to have the entire hand involved is VERY unusual and severe. I have been hospitalized for SEVERE Reynauds more than once. They usually want to rule out blood clots/anatomical heart issues/and ensure that the extremities won't be lost if the blood flow isn't restored.

Is her blood oxygen OK as measured by a pulse oximeter? Are her symptoms worsened when her hands are blue? Is she being treated for Reynaud's, like with a beta blocker to open up and relax the blood vessels?

I would consult with any doc that "gets" her bigger picture. For now, lots and lots of fluid and salt so that her hands get the message that there is enough blood to go around. Nothing that vasonstricts, like caffeine. Limit stress. I don't know her med profile, BUT magnesium (500mg) every night has been extremely helpful to me in relaxing the blood vessels. (I can't tolerate ANY beta blocker.)

Let us know what you find out.

Julie

Link to comment
Share on other sites

Julie - thank you. I should have added that we know she has Raynaud's. We've just never seen it to this extent, especially where the tip of one finger stays bright white. Typically - a pulse oxymeter isn't accurate on her. It always reads way lower than her actual 02 sats. Makes it difficult to tell when/if she's really ok or not.

She doesn't drink caffeine, and no, she's not on a beta blocker b/c her heartrate runs too low as it is. They are concerned the beta blocker would drop it even more.

Link to comment
Share on other sites

Bren- forgive me. I wasn't trying to be mean-spirited, just sharing my experience. Reynauds CAN sometimes be quite serious especially if in indicates an underlying heart/lung/or blood clot issue. Patients actually lose their peripheral limbs from it. Your doc is just plain wrong. Don't you love how they dismiss us :angry: ???

K Mom- Duh! :blink: Of course, the pulse oximeter wont work. I often have the same problem and in severe Reynauds, it can't be used to reliably measure blood gases. BUT, I can usually find one finger or toe or even my ear lobe that will provide a reliable reading. I was just concerned that blue peripheries may be indicative of her lung issue returning...

My son has that severe bradycardia & can't tolerate beta blockers either. I am afraid that the magnesium may have the same effect. Has she tried florinef to boost blood volume?

Julie

Link to comment
Share on other sites

Sounds like she may have low flow POTS, characterized by excessive vasoconstriction. Have any of her docs ever recommended lorsartan? Might help.

BTW, my son used to take that high of a dose of florinef. It works best with lots of salt (I think Mack took 6 Thermotabs a day) and lots of extra water/gatorade, etc. Also, I hope her docs are checking her potassium level. Florinef can drain it- especially at that high of a dose.

Julie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...